MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Failure to Deliver (2338); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned loose in a plastic drawstring bag.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced under the lens to almost mid-nozzle.The lens was partially advanced into the nozzle entry area.The leading haptic was misfolded underneath the optic edge.The trailing haptic was misfolded underneath the optic along the right side of the plunger.The distal area and tip were observed through the opaque device.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Neither haptic was broken.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The root cause cannot be determined for the reported complaint.A plunger underride was observed and may have been interpreted as part of the reported complaint.The trailing haptic was partially obscured in the device due to the plunger underride.There was no broken haptic damage observed.The instructions for use (ifu) instructs: during device preparation and implantation of the company intraocular lens (iol) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ophthalmic viscosurgical device (ovd) may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger underride may occur: due to rapid advancement faster than the ifu recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (less than 23 degrees celsius or 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The customer does not wish to be contacted.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., d.4., d.9., d.10., h.3., h.6.And h.11.The device with the lens was returned loose in a plastic drawstring bag.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced under the lens to almost mid-nozzle.The lens was partially advanced into the nozzle entry area.The leading haptic was misfolded underneath the optic edge.The trailing haptic was misfolded underneath the optic along the right side of the plunger.The distal area and tip of the trailing haptic were observed through the opaque device.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Neither haptic was broken.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was used.A plunger underride was observed, resulting in the misfolded haptics.This was most likely interpreted as part of the reported complaint.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The trailing haptic was partially obscured in the device due to the plunger underride and may have interpreted by the customer of broken haptic damage.The lens was removed from the nozzle during cleaning.There was no broken haptic damage observed.Plunger underride may occur: due to rapid advancement faster than the instructions for use (ifu) recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovd)s may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (more than 23 degrees celsius or 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The customer does not wish to be contacted.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated that device was filled with ophthalmic viscosurgical device so that the entire lens was covered, but when surgeon pushed it forward the haptic came loose.It was stated that injector went under the lens when the lens was being pushed out when the surgeon tried to push everything forward.
 
Event or Problem Description
A nurse reported with a description of loading issue and haptic leg broken with no patient harm.No further information expected as reporter unwilling to provide additional information.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22455778
Report Number1119421-2025-01875
Device Sequence Number8316506
Product Code KYB
UDI-Device Identifier00380652394819
UDI-Public(01)00380652394819(17)270625(11)240626(10)15878851
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15878851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer08/05/2025
10/03/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/29/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON OVD
Patient SexUnknown